Advances in Differential Equations

Singular quasilinear elliptic systems and Hölder regularity

Jacques Giacomoni, Ian Schindler, and Peter Takáč

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We investigate the following singular quasilinear elliptic system, \begin{equation} \nonumber \tag{P} \left. \begin{alignedat}{2} - \Delta_p u & = \frac{1}{ u^{a_1} v^{b_1} }\, \quad\mbox{ in }\,\Omega ;\quad u\vert_{\partial\Omega} & = 0 ,\quad u > 0\quad\mbox{ in }\,\Omega , \\ - \Delta_q v & = \frac{1}{ v^{a_2} u^{b_2} }\, \quad\mbox{ in }\,\Omega ;\quad v\vert_{\partial\Omega} & = 0 ,\quad v > 0\quad\mbox{ in }\,\Omega , \end{alignedat} \quad \right\} \end{equation} where $\Omega$ is an open bounded domain with smooth boundary, $1 < p, q < \infty$, and the numbers $a_1, a_2, b_1, b_2 > 0$ satisfy certain upper bounds. We employ monotonicity methods in order to prove the existence and uniqueness of a pair of positive solutions to (P). While following a standard fixed point approach with ordered pairs of sub- and super solutions, we need to prove a new regularity result of independent interest for solution pairs to problem (P) in $C^{0,\beta}(\overline{\Omega})$ with some $\beta\in (0,1)$.

Article information

Adv. Differential Equations, Volume 20, Number 3/4 (2015), 259-298.

First available in Project Euclid: 4 February 2015

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J35: Variational methods for higher-order elliptic equations 35J50: Variational methods for elliptic systems 35R05: Partial differential equations with discontinuous coefficients or data


Giacomoni, Jacques; Schindler, Ian; Takáč, Peter. Singular quasilinear elliptic systems and Hölder regularity. Adv. Differential Equations 20 (2015), no. 3/4, 259--298.

Export citation